Crashing?

I think I'm crashing (my term for when symptoms come flooding back) but I'm not really sure.

Complicating my confusion is the fact that I was in a car accident in Nov and am still dealing with concussion and whiplash symptoms. I've had two migraines in the last month, the latest one with aura. When I looked through my medicine cabinet for migraine pills, I found that my bottle of them had expired in 2009. That's not really surprising though. I had begun getting more frequent and stronger migraine headaches just prior to finding out about my B12 deficiency in 2008 and they dropped off to virtually nothing in the years since getting treatment.

I'm still getting B12, so I shouldn't be crashing. But I've been so intensely fatigued lately also, that I don't know what to think. It just feels like something isn't right.

I'm starting to wonder if my gallbladder removal surgery last Sep has somehow made my B12 situation worse, but how would that be possible?

I know it's odd, but I actually think that methylcobalamin doesn't work very well for me. I want to switch back to cyanocobalamin because I know it does work for me, but my naturopath favors methyl and I don't know how I'm going to convince her to let me switch back.

Sadly, I've reached level 10 on the apathy scale:

0. Fully participating in life with intent to conquer the world.

1. Fully participating in life. Plans to conquer the world are on hold.

2. Getting through the usual daily routine.

3. Fondly imagining rest while getting through the usual daily routine.

4. Getting through most of the usual daily routine.

5. The dizzy spells are becoming an interesting diversion.

6. It's like multitasking with ADD.

7. Accomplishing only the barest essentials. (Note: work is not a bare essential.)

8. Heads are tasty. Pardon me while I bite yours off.

9. Who are you and why are you asking me questions?

10. Meh.

11. The building is on fire, but I'm just... gonna... lie here... awhile... zzz.

6 Replies

oldest โ€ข newest
  • Hi Galaxie. I'm so sorry that you're having such a bad time and feeling so unwell...10 is not a good place to be ๐Ÿ˜–๐Ÿ›Œ๐Ÿ›Œ

    You say that you're wondering if your gallbladder surgery in Septemebr could somehow have made your B12 deficency worse. Well, that's a good wonder.

    Nitrous oxide, one of the most common anaesthetic gasses, completely deactivates all B12 in the body. Here's a link to warning information about the use of nitrous oxide in the presence of B12 deficiency:

    gov.uk/drug-safety-update/n...

    It might be worth doing the B12 loading doses again (6 x 1mg B12 on alternate days) to replenish you supplies of B12.

    ๐Ÿ‘

  • The anesthesiologist was very nice and I did go over the B12 issue with him so he was going to use something else (I don't remember what).

    I don't know why (part of the insanity I'm falling into I suppose) but I keep resisting taking any more B12 even though it could help. I'm getting 5000mcg of methylcobalamin once a week currently, so it's hard to wrap my head around that not being enough. I'm really leaning toward it being a type rather than an amount issue though. I do still have some cyano left over from the last time I went up to Canada. I should take some of that to see if it makes any difference. Assuming I can pull myself out of my current level of fatigue and apathy, of course.

  • Hi Galixie. Phew...good that you didn't have the nitrous oxide.

    Interesting what you say about thinking the methylcobalamin isn't working for you. It doesn't work for everybody (fbirder gave his away), it makes some people feel quite ill and for others it does nothing at all for their symptoms.

    I think cobalamin types and their effectiveness in terms of symtpom relief is very much an individual thing.

    I suggest that if you know cyanocobalamin works for you, then go back to that, drop the methyl, and see how that goes. There's really no point in taking something that's not working for you and you're clearly becoming more unwell ๐Ÿ˜–...which brings us to the naturopath...

    There's no point in her favouring methylcobalamin if it's not working for you: the B12 is for you, not for her. She ought to know that different cobalamins suit different individuals. And different cobalamins work on different symptoms for different people (some take a cocktail of all three cobalamins, with each seeming to working on different symptoms). Sorry if that sounds a bit blunt but...good grief, it's your health...and you're not doing so well.

    There does seem to be a misconception that methyl is the 'best' form of of cobalamin - it's not. The best form of cobalamin is the one that works for you. And incidentally, your naturopath works for you, or should I say for your best health ๐Ÿ˜„.

    I have a link to a paper about this but if I leave this reply to collect it, the reply will disappear (one of the vagaries of the HU platform) so...I'll post this reply, dodge off to get the link, then come back and paste it in at the bottom.

    Might also be worth checking your folate, ferritin and vitamin D levels...could make a difference if you are low in any of those. And perhaps a FBC (CBC - think you may be interested USA).

    Don't resist the B12...just need to make sure you're taking the right one for you ๐Ÿ˜„

    ๐Ÿ‘

    Here's the link:

    ncbi.nlm.nih.gov/pmc/articl... (No Superior Forms of Cobalamin)

  • Sorry to hear about your accident. The stress must be off the chart.

    Are you taking extra supplements to support the healing and reduce the impact of the stress?

    I find I get a delay symptom from headache medications.

    I occasionally get a severe headache following my injection. I take this symptom as confirmation that my B12 was lower than normal before the injection.

  • There are some documented cases of people who are unable to convert methyl to adenosyl - the other form of B12 that your body needs - if you are one of these people then methyl isn't going to be giving you all of the B12 that you need.

    Have tried looking for a reference to a scientific struggle but not getting there at the moment - however there is reference to problems that can be caused by just supplementing methyl in this article from the pinned posts.

    b12researchgroup.wordpress....

    going back to cyano at least to try it sounds like a good option

  • Thank you for the article. I will make a second attempt to read it later. (I read the first paragraph and went 'I don't think my brain is up for this right now'.)

    I need to get my ducks in a row before I go back to the naturopath. That article will probably help. :)

You may also like...